A 23-year-old woman developed aortitis during treatment with adalimumab (ADA) for ileocolic Crohn’s disease (CD). The patient complained of a high fever, abdominal pain, diarrhea, hematochezia and arthralgia. Although the ADA therapy resulted in immediate symptom improvement, after six weeks, she again complained of a low-grade fever and abdominal pain, whereas the CD-related symptoms did not worsen. Contrast-enhanced computed tomography revealed thoracoabdominal aortitis, and we therefore started treatment with prednisolone, which immediately improved the fever and abdominal pain. We subsequently tapered the dose of prednisolone and resumed the administration of ADA in order to maintain the CD remission. No further episodes of aortitis relapse were noted after restarting ADA, and the CD currently remains in remission. This is the first report of the onset of aortitis during ADA therapy for CD.
ASJC Scopus subject areas
- Internal Medicine